It has been over 9 months off of prescribed OxyContin, and my legs/feet are cramping, stinging, crawly and very painful!! Anyone with nerve pain, please please give me some advice. I tried Lyrica, too many side effects. Thanks to all of you wonderful people! sweetlemon
Im pretty sure what you are describing is seriously nerve pain from your lower back. It travels down your hip, legs and into the toes. Thats where most people stray from the correct diagnosis because they dont usually have pain in the lower back like you would think. Depends on how severe the nerve compression to what extent you feel things. After being off that stuff this long, its long out of your system. Sharp pain, dull pain, tingling, weakness, feeling cold sensations, and the worst is numbness. Nerve damage takes many different forms of pain and odd sensations. These occur far from the point of a ruptured/herniated disc. Some people do have pain in the lower back, some dont. I have had 3 lower back surgeries involving 5 different discs, L5 in each surgery came back out. L5 is the most common rupture point. I also had an ACDF in my neck.
Now that by far was the worst ever!!! Nerve pain nearest your brain, the message center dont play! Than came in the form of headaches, severe weakness, blurred vision and weakness in my arms.
(Anterior Cervical Dissection and Fusion) I lost 3 disc's and gained 3 metal plates, screws and hardware as they call it. Ive had the same type symptoms for over 15 years in both arms and legs. Id seriously go to a neurosurgeon for an examination and to get an MRI. You really dont want to let that pain continue, permanent nerve damage is a creeper that come on suddenly and cant be taken away. You can do a search to find one of the best in your area. I did that, as well as recommendations from many people with surgical success. I hope you get this looked into. Take it from me, dont be scared to go. What you are left with after surgery, in the long run can be fixed in how quick its treated. I was a chicken, not so much for my back. My neck I was, waited over 8 years until it was so bad I couldnt stop the severe spinal headaches. The after effects are far better than what pain you felt before. I hope this helps you.
Hi again sweetlemon. Not sure if you read my profile but I shattered my (low) mid spine (L-1 L-2) and suffered permanent nerve damage. Need more surgery in a few months. My main problem is severe pain and spasms. You would think if you damage nerve roots, you wouldn't have nerve pain anymore. NOT so. But the surface of my skin is totally numb. You could hold a flame thrower there and I wouldn't feel a thing. It's hard to explain... it's just under the surface where I have the pain and it radiates outwards to my sides, down my left arm, ending at my left hand which the one side is totally numb. Half of a hand with no feeling at all is the oddest feeling, and I'm left handed! What has helped me the most with nerve pain and spasms is valium. Other pains meds too but they hardly control the "regular" pain at all. You've probably already heard some of the home remedies, hot baths, maybe some mild exercising, stretching, heating pads, etc.
So really the only thing I can add is wait and you will get some great advice on how to deal with this. You're a tough girl! Hang in there a little while longer... there are bound to be some excellent tips and maybe a suggestion on a different medication you could try.
Take care of yourself.
sweetlemon, two months ago (on my regular visit) to my pain doctor, I told him my legs were bothering me down to the calf and even to the toes! He told me to wear socks to bed,but it helps! I think that was pretty much the same time we talked about the Lyrica and its side effect s (weight gain) being the worst. When I complained about the Lyrica, he prescribed me gaberpentin. I still had samples of the Lyrica but I wasn't taking it on a regular basis,so I have two scripts (unfilled) for the Gaba (Neurontin?), since I lost my insurance I have to kind of pick and choose what scripts to fill, I agree that the OxyContin is long out of your system and you may have to choose between the Lyrica's benifits to the side effects.
It looks like I am going to have to fill my script(s) as well and spend the money, because these odd unpleasant pains and sensations are making me depressed! Good Luck, and Chistine that is just too weird! My pcp asked me if I spent alot of time on the computer, but I only use two or three fingers at a time even before this happenend. I spend more time fixing mistakes than actually answering questions! Bless you all! Fall Queen
I am sooo sorry you are going through so much pain. I wish I had some advice for you, but I am clueless. And don't apologize for talking about you withdrawal from the oxy, you should be proud. Say all you want about it, you deserve to brag your a** off. Thumbs up to you ! I am going to write back to you privately, I just have been putting it off so I don't get interupted so I can keep my train of thought. Sorry, I also have another lovely problem that is really painfull at the moment. I'll explain when I write you. I will try to start, probably not finish, right now. Oh, I just wish I could make you feel better. Can you take like a tylenol pm or a benedryl to relax you or help you sleep maybe? I will be thinking of you.
The symptoms of oxycontin withdrawal are the same as those for other opiates including morphine, heroin, and vicodin and include nausea, cold sweats, diarrhea, muscle and joint pain, goose bumps, dilated pupils, a runny nose, and depression. The severity of these symptoms depends upon how much oxycodone the individual has been taking.
Good luck hon
Wow,Iam always super pumped to here someone is kickin oxys... Iam 11.5 months clean and barin down on her ... You gotta get off all the bull _ _ _ _. In my mind to stay off oxys you gotta go all the way man spillem all in the toilet, and I mean now this is your life its the most precious thing goin. I have seen way to many people stiff and I mean dead because they fell. You sound like you wanna Im sayin YOU GOTTA ... Please take this to heart from a hard core winner. My Dr. in my subs clinic said he- ME will never make it and im the one laughin at his dumb-ass. God made me so full off power and its positive good... Clean is so sexy after youve been doomed... You need support you can call ME ... KOOL BREEZ
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 May 2014 • 5 answers
I take neurontin for nerve pain. Is there another drug (or drugs) that treat nerve pain? Which seems
Updated 7 Mar 2017 • 6 answers
Updated 16 Aug 2016 • 3 answers
Updated 25 Sep 2016 • 1 answer
Updated 14 Jan 2019 • 1 answer